Differential equations having orthogonal polynomial solutions Differential equations having orthogonal polynomial solutions

Cited 7 time in webofscience Cited 0 time in scopus
  • Hit : 134
  • Download : 0
Necessary and sufficient conditions for an orthogonal polynomial system (OPS) to satisfy a differential equation with polynomial coefficients of the form (*) L-N[y] = (i=1)Sigma(N) l(i)(x)y((i))(x) = lambda(n)y(x) were found by H.L. Krall. Here, we find new necessary conditions for the equation (*) to have an OPS of solutions as well as some other interesting applications. In particular, we obtain necessary and sufficient conditions for a distribution w(x) to be an orthogonalizing weight for such an OPS and investigate the structure of w(x). We also show that if the equation (*) has an OPS of solutions, which is orthogonal relative to a distribution w(x), then the differential operator L-N[.] in (*) must be symmetrizable under certain conditions on w(x).
Publisher
Elsevier Science Bv
Issue Date
1997-04
Language
English
Article Type
Article
Keywords

STURM-LIOUVILLE SYSTEMS; SETS

Citation

JOURNAL OF COMPUTATIONAL AND APPLIED MATHEMATICS, v.80, no.1, pp.1 - 16

ISSN
0377-0427
URI
http://hdl.handle.net/10203/71632
Appears in Collection
MA-Journal Papers(저널논문)
Files in This Item
There are no files associated with this item.
This item is cited by other documents in WoS
⊙ Detail Information in WoSⓡ Click to see webofscience_button
⊙ Cited 7 items in WoS Click to see citing articles in records_button

qr_code

  • mendeley

    citeulike


rss_1.0 rss_2.0 atom_1.0